Potential Covid 19 drug azithromycin may increase the risk of cardiac events

Potential Covid 19 drug azithromycin may increase the risk of cardiac events

New York: New research adds to the growing body of evidence that the commonly prescribed antibiotic – the potentially covid 19 drug azithromycin – may increase the risk of cardiac events in patients.
the studyThe study, published in the journal Comprehensive Network Open, found that if azithromycin takes other drugs that affect the heart’s electrical function, the incidence of cardiac arrest increases.
“Our findings should be given to researchers and therapists looking for azthermixin as a possible treatment for cozide 19,” he said. the study Author and Indian-origin researcher Haridarshan Patel from the University of Illinois at Chicago in the United States.
Patel added, “We found that if we work together with drugs that affect the electrical effects of the heart, it is linked to a 40% increase in the incidence of heart disease, including coma, heart failure.” Including heartbeat and even cardiac arrest. ”
Medications that affect the electrical impulse of the heart, especially the interval in the electrical rhythm called the QT interval, are called QT-long-acting medications.
These include blood pressure medications such as ACE inhibitors and beta blockers, some antidepressants, anti-malarial medications such as hydroxychloroquine and chloroquine, opioid medications and even muscle relaxants.
Previous studies examining Azithromycin and cardiac events in specific populations with elderly status and health problems, including Medicaid patients and veterans.
But in this the study, The team used a huge database of medical data on millions of patients in the United States with an average age of 36 years.
The risk of cardiac events with amithisoman was assessed against amoxicillin, another antibiotic that has never been associated with cardiac events and has no effect on QT-interval.
The researchers looked at data from more than four million patients who were hospitalized between 2009 and 2015 or visited the emergency department for a cardiac event who began taking amoxicillin or azithromycin within five days at their hospital. Was
The researchers found that azithromycin was not significantly more likely to cause cardiac events than amoxicillin, as cardiac events are usually fainting and palpitations.
However, in both patients taking a QT-enhancing drug and azithromycin, the risk of cardiac events was 40% higher than in the amoxicillin group.
Patel noted, “Studies considering the use of lazethemycin to treat covid-19 or other ailments should consider its use among patients who are also taking QT-enhancing drugs.” Are. ”
Recently, one the study The combination of hydrocycloroquine (HCQ) and azitromycin (AZM) has been linked to significant cardiovascular risks, according to the journal Lancet Rheumatology.

STAY TUNED WITH US FOR MORE INTERESTING CONTENT ONLY ON DESINEW.XYZ

Leave a Reply

Your email address will not be published. Required fields are marked *